Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 85, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 30, 2008, 5:42 PM EDT for Brevard County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2008, 5:42 PM EDT (21:42 UTC)
- Expired
- Jun 30, 2008, 6:28 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 51 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 302142
SVRMLB
FLC009-302245-
/O.NEW.KMLB.SV.W.0085.080630T2142Z-080630T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
542 PM EDT MON JUN 30 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA.
* UNTIL 645 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS OVER NORTH BREVARD COUNTY MOVING EAST
AT 15 MPH. THESE STORMS HAVE PRODUCED A STRONG OUTFLOW BOUNDARY
THAT WAS PUSHING SOUTH AT 15 MPH...PRODUCING WINDS GUSTS OVER 50
MPH.
AS THIS BOUNDARY INTERACTS WITH THE EAST COAST SEA BREEZE...
ADDITIONAL STRONG THUNDERSTORMS WILL DEVELOP. SOME OF THESE MAY
BECOME SEVERE...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MERRITT ISLAND WILDLIFE REFUGE...TITUSVILLE AIRPORT...KENNEDY SPACE
CENTER...PORT SAINT JOHN...CANAVERAL GROVES...SHARPES...LONE
CABBAGE FISH CAMP...COCOA...PORT CANAVERAL...MERRITT ISLAND...CAPE
CANAVERAL AND COCOA BEACH
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2835 8059 2840 8065 2835 8071 2860 8073
2862 8080 2835 8072 2835 8088 2878 8097
2878 8084 2862 8080 2862 8079 2871 8075
2878 8083 2873 8074 2878 8072 2878 8071
2841 8066 2846 8061
TIME...MOT...LOC 2138Z 335DEG 15KT 2859 8085
$$2 follow-up statements
000
WWUS52 KMLB 302209
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT MON JUN 30 2008
FLC009-302245-
/O.CON.KMLB.SV.W.0085.000000T0000Z-080630T2245Z/
BREVARD FL-
607 PM EDT MON JUN 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN BREVARD COUNTY...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS OVER NORTH BREVARD COUNTY
MOVING EAST AT 15 MPH. THESE STORMS HAVE PRODUCED A STRONG OUTFLOW
BOUNDARY PRODUCING WINDS GUSTS OVER 40 MPH.
ADDITIONAL STRONG THUNDERSTORMS WILL DEVELOP AS THE OUTFLOW BOUNDARY
INTERACTS WITH THE EAST COAST SEA BREEZE...MAINLY NORTH OF STATE
ROAD 520. SOME OF THESE MAY BECOME SEVERE...CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT SAINT
JOHN...CANAVERAL GROVES...CANAVERAL ACRES...SHARPES...LONE CABBAGE
FISH CAMP...COCOA AND CAPE CANAVERAL
LAT...LON 2835 8059 2840 8065 2835 8071 2860 8073
2862 8080 2835 8072 2835 8088 2878 8097
2878 8084 2862 8080 2862 8079 2871 8075
2878 8083 2873 8074 2878 8072 2878 8071
2841 8066 2846 8061
TIME...MOT...LOC 2207Z 335DEG 15KT 2848 8079
$$000
WWUS52 KMLB 302228
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
628 PM EDT MON JUN 30 2008
FLC009-302238-
/O.CAN.KMLB.SV.W.0085.000000T0000Z-080630T2245Z/
BREVARD FL-
628 PM EDT MON JUN 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORMS THAT
PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE
WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS
LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2835 8059 2840 8065 2835 8071 2860 8073
2862 8080 2835 8072 2835 8088 2878 8097
2878 8084 2862 8080 2862 8079 2871 8075
2878 8083 2873 8074 2878 8072 2878 8071
2841 8066 2846 8061
TIME...MOT...LOC 2228Z 335DEG 15KT 2840 8075
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:11 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 30, 2:11 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT MON JUN 30 2008 .DISCUSSION... ...A FEW STRONG-SEVERE STORMS THROUGH EVENING AND AGAIN TUE... THROUGH TONIGHT...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE OVER THE AREA THROUGH LATE AFTERNOON INTO THE EARLY EVENING HOURS WITH A FEW STRONG TO MARGINALLY SEVERE STORMS POSSIBLE. UPPER LEVEL TROUGH AXIS WILL CONTINUE TO PUSH EASTWARD TONIGHT AND AS IT DOES SO WILL HELP MOVE FRONTAL BOUNDARY OVER THE SOUTHEASTERN U.S. INTO NORTHERN FLORIDA. BOUNDARY WILL LOSE ITS STRENGTH AS IT DOES SO BUT CAN NOT RULE OUT ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE FAR NORTH (NORTHERN LAKE AND VOLUSIA COUNTIES) LATE TONIGHT. OTHERWISE EXPECTING TO REMAIN DRY AFTER MIDNIGHT TONIGHT. TEMPS STILL AROUND NORMAL WITH LOWS IN THE LOWER 70S. TUE...MOISTURE IS PROGGED TO REMAIN AT OR ABOVE NORMAL ACROSS THE AREA IN PRE FRONTAL MOISTURE CONVERGENCE ZONE (1.7-2.0 INCHES PRECIPITABLE WATER). POSITIVE TILTED TROUGH OVER THE EASTERN U.S. WITH JET ALONG THE EASTERN SEABOARD WILL PROVIDE LARGE SCALE ASCENT...THEREFORE ANOTHER ACTIVE DAY FOR STORMS IS EXPECTED. SOUTHWEST FLOW WITH SEA BREEZE FORMATION AND POSSIBLY SOME INFLUENCE FROM DIFFERENTIAL HEATING AND/OR OUTFLOW BOUNDARIES WILL ACT AS FOCUSING MECHANISMS. RATHER COOL 500 MB TEMPS AROUND MINUS 9 INSURES THAT SOME STORMS WHICH FORM WILL BE STRONG-SEVERE AGAIN. MOS POPS ARE IN THE 70-80 PERCENT RANGE...SO HAVE BUMPED UP THE POPS IN OUR CURRENT FORECAST. WED...EASTERN CONUS TROUGH WILL LIFT/FILL WITH MID LEVEL RIDGING STARTING TO BUILD FROM THE ATLANTIC BACK ACROSS THE BAHAMAS AND INTO THE FLORIDA PENINSULA...BUT THE MODELS CONTINUE TO SHOW UPPER LEVEL TROUGH LINGERING INTO THE SOUTHEAST STATES AND NORTHEAST GULF. THIS OCCURRED WITH THE LAST EASTERN CONUS TROUGH AND RESULTED IN A CONSIDERABLE AMOUNT OF HIGH CLOUDS AND NOT A LOT OF REDUCTION IN POPS. THE LATEST GFS CONTINUES WITH PRECIPITABLE WATER VALUES OF 1.7 TO 2.0 INCHES. CURRENT FORECAST SHOWING POPS A LITTLE ABOVE NORMAL (50 PERCENT) LOOKS GOOD...AND IS SUPPORTED BY LATEST MOS NUMBERS. THU-SUN (PREVIOUS DISCUSSION)...UPPER LEVEL RIDGING CONTINUES TO GRADUALLY STRENGTHEN OVER THE PENINSULA DURING THIS TIME. LOW LEVEL RIDGING WILL SLOWLY BEGIN TO SHIFT NORTHWARD. SOME DRIER AIR BEGINS TO MOVE INTO THE PENINSULA THU NIGHT-SUN ESPECIALLY NEARER THE EAST COAST. STEERING FLOW WEAKENS AND GRADUALLY BECOMES SOUTH-SOUTHEASTERLY BY THIS WEEKEND WITH DECREASING POP CHANCES AND GREATEST THREATS FOR CONVECTION MOVING FURTHER INTO THE INTERIOR AS THE EAST COAST SEA BREEZE BOUNDARY PENETRATES FURTHER INLAND. && .AVIATION...INCREASING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO CREATE BRIEF IFR/MVFR CONDITIONS THROUGH LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. SHOULD THEN SEE A RETURN TO PREVAILING VFR CONDITIONS AS CONVECTIVE ACTIVITY WINDS DOWN BY MIDNIGHT. && .MARINE...MAIN CONCERN THRU THE EARLY EVENING HOURS WILL BE OFFSHORE MOVING THUNDERSTORMS MAINLY NORTH OF SEBASTIAN INLET. WINDS WILL BE SOUTH TO SOUTHWEST AROUND 5 TO 10 KNOTS AND SEAS AOB 3 FT. TUE-SAT...SURFACE RIDGE IS PROGGED TO GRADUALLY NUDGE/REBUILD NORTHWARD AS TROUGH OVER THE EASTERN SEABOARD DISSIPATES. THIS SHOULD KEEP WINDS AT OR BELOW 10 KNOTS AND SEAS 3 FEET OR LESS. THE MAIN CONCERNS OF LATE HAVE BEEN THUNDERSTORMS AFFECTING THE WATERS. THE STEERING FLOW THAT HAS BEEN PUSHING STORMS OFFSHORE SHOULD WEAKEN ON WED AND CONTINUE THROUGH LATE WEEK. THERE SHOULD BE LESS CHANCE THAT MAINLAND AFTERNOON STORMS WILL CROSS THE COAST DURING THAT TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 86 71 87 / 30 70 30 50 MCO 73 87 72 90 / 30 70 20 50 MLB 72 86 70 87 / 30 70 30 50 VRB 71 88 69 87 / 30 70 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WEITLICH LONG TERM....LASCODY
Hazardous weather outlook, Jun 30, 11:28 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1128 AM EDT MON JUN 30 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1128 AM EDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE AND NUMEROUS BOUNDARIES FROM SEA BREEZES...LAKE BREEZES AND THUNDERSTORM OUTFLOWS WILL ALLOW NUMEROUS STORMS TO DEVELOP THIS AFTERNOON AND EVENING. EAST COAST SEA BREEZE DEVELOPMENT WILL BEGIN EARLIER AND HAVE FURTHER INLAND MOVEMENT ALONG THE TREASURE COAST. STORMS WILL INITIATE EARLIER ALONG THE THE SEA BREEZE WITH AN INCREASE IN COVERAGE AND INTENSITY FURTHER NORTH DURING THE AFTERNOON AS INTERACTIONS WITH STORMS AND OUTFLOWS FROM THE WEST COAST SEA BREEZE OCCUR. SLOW AND ERRATIC STORM MOTION AROUND 5 MPH CAN BE EXPECTED SOUTH OF SEBASTIAN INLET WITH FASTER MOVEMENT NORTH OF THIS AREA AROUND 15 MPH TO THE EAST. SCATTERED STORMS WILL PERSIST INTO EARLY THIS EVENING. THE PRIMARY HAZARDS FROM THE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN AND HAIL. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS AND COIN SIZE HAIL. MOVE INDOORS TO A SAFE LOCATION AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM. ...FLOOD IMPACT... HEAVY DOWNPOURS OCCURRING IN A SHORT PERIOD OF TIME MAY LEAD TO TEMPORARY PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS. ...RIP CURRENT IMPACT... EXPECT AN ELEVATED RIP CURRENT RISK AT THE BEACHES TODAY DUE TO A LONG PERIOD SWELL. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS ON THE NEARSHORE WATERS...ESPECIALLY FROM SEBASTIAN INLET NORTHWARD SHOULD KEEP AN EYE TO THE WEST FOR LIGHTNING STORMS MOVING EAST OFF THE MAINLAND AROUND 15 MPH LATE THIS AFTERNOON THROUGH THE EARLY EVENING. THE MAIN HAZARDS WILL BE WIND GUSTS OF 35 KNOTS OR GREATER AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. AN UPPER LEVEL DISTURBANCE MAY ADD TO STORM STRENGTH AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WEITLICH/GLITTO
In the hours before
Special weather statement, Jun 30, 2:57 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 257 PM EDT MON JUN 30 2008 FLZ044-301945- NORTHERN LAKE COUNTY- 257 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER FRUITLAND PARK...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LISBON... EMERALDA...AND UMATILLA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BRAGAW
Special weather statement, Jun 30, 5:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT MON JUN 30 2008 FLZ045-053-302145- ORANGE-OSCEOLA- 500 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORMS AFFECTING WESTERN ORANGE COUNTY... NORTHWESTERN OSCEOLA COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER AZALEA PARK. MOVEMENT IS TOWARD THE NORTHEAST AT 10 TO 15 MPH. ADDITIONAL STORMS ARE DEVELOPING TOWARD THE SOUTHWEST TOWARD THE ATTRACTIONS AND CELEBRATION. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. PEA SIZED HAIL WAS REPORTED IN WINTER PARK PINES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jun 30, 5:01 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 501 PM EDT MON JUN 30 2008 FLZ141-147-302145- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 501 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY... SOUTHEASTERN VOLUSIA COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER OAK HILL...MOVING EAST AT 20 MPH. THESE STORMS WILL INTERACT WITH THE EAST COAST SEA BREEZE AS THEY APPROACH THE COAST AND MAY INTENSIFY RAPDILY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE APOLLO BEACH...MIMS...SCOTTSMOOR...ELDORA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. BRAGAW
Special weather statement, Jun 30, 5:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 531 PM EDT MON JUN 30 2008 FLZ058-302215- OKEECHOBEE- 531 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL OKEECHOBEE COUNTY... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER OKEECHOBEE...MOVING NORTHEAST AT 11 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:15 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 44 min |
| Jun 29, 8:24 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Jun 29, 8:44 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 48 min |
| Jun 29, 8:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 30, 4:22 PM EDT | Special Marine Warning | MLB | 113 min | |
| Jun 30, 5:27 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 45 min |
| Jun 30, 6:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 30, 6:10 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 50 min |
| Jun 30, 6:45 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 60 min |
| Jun 30, 7:14 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.